How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Shahid Karim Your Own Question
Shahid Karim
Shahid Karim, Board Certified MD
Category: Medical
Satisfied Customers: 1020
Experience:  MBChB
111381268
Type Your Medical Question Here...
Shahid Karim is online now

I need help with the prescription I'm taking, Lansoprazole

This answer was rated:

I need help with the prescription I'm taking
JA: What medications do you take daily? Are you allergic to any medications?
Customer: Lansoprazole No allergy
JA: Is there anything else the Doctor should know before I connect you? Rest assured that they'll be able to help you.
Customer: Just need advice help.

Hi, thanks for getting in touch. Could you tell me a little about what you'd like to discuss? Thanks

Customer: replied 9 days ago.
today I went see a GP for a symtom I've been getting. Acid and a burning feeling back of my throat. The doctor checked my stomach and liver with his hands and tested my heart rate and oxygen and temperature everything good. I explained my issue but he gave me a prescription. He didn't even say what it is and didn't give me any info about it.
Customer: replied 9 days ago.
Been having this symtoms for nearly 3 days of burning feeling upper area
Customer: replied 9 days ago.
This tablets are called lansoprazole PPI's tabs

I see, thanks for the info. The GP is suspecting that you have some acid reflux, This is a very common issue that most of us have for a little while in life where some of the acid form the stomach comes up the throat and gives us discomfort and a strange taste of acid in the throat or mouth. The medication he has given you is a very good one and will ask your stomach to reduce the amount of acid it's making significantly so that the stomach and throat can heal. It takes a day or so to kick in so you may want to try some Gaviscon liquid (buy from any pharmacy/tesco) to get some immediate relief. Otherwise a week on that medication or so and you should feel fine enough to stop it.

Customer: replied 9 days ago.
Ok thanks for that. I've been having trouble eating

Yes, you will until it kicks in. You're so welcome, glad I could help. Come back if you have any questions in the future and all the very best.

Customer: replied 9 days ago.
Phew that gave me some relief from your awnser. So what's the procedure of taking them. I know you wait 30 minutes before but I kindly wanna know abit of procedure more. What I mean by is that how to get full affect. I'm worried because there's quite bad reviews about people using them and get no results. Some do some don't. I'm also worried that if I do get better, there's a chance of acid recall I think which I learnt that not long ago.
Customer: replied 9 days ago.
Before meal*
Customer: replied 9 days ago.
I'm also wanting know what meals I should be eating while on these PPI or just something to avoid while healing this bad acid burn feeling
Customer: replied 9 days ago.
maybe how to prevent acid recall after stopping them?

So just take one a day and it doesn't really matter when. On an empty stomach would be worthwhile. Avoid spicy foods and alcohol for a week or so and try never to lie down in bed etc. within 1 hour following anything to eat or drink. That's all really.

Customer: replied 9 days ago.
There's a thing about acid rebound. Is there advice on how to prevent them?

Yes the advice about food before laying down and the spicy foods to be avoided.

Customer: replied 9 days ago.
At bed time I struggle to fall due to pain from burning. Is sleeping straight all night recommended?
Customer: replied 9 days ago.
Fall asleep
Customer: replied 9 days ago.
Straight up*

It's not recommended, you could do it but it's not particularly comfortable and remember the medication will do the job, you just need to give it a day or so thats all

Customer: replied 9 days ago.
The heartburn gets abit worse when I lay down.

You could try putting a brick under the head end of the bed to give it a slight angle, that often works too.

Customer: replied 9 days ago.
at the moment. The symtoms I've got is heartburn, low appetite, burn back of throat. Is that all linked acid reflux?

Yes they are that's right

Customer: replied 9 days ago.
But I also heard about gerd which is more serious
Customer: replied 9 days ago.
those sytmoms can linked to gerd aswell.

Gerd is the same thing. It's just another term but they are exactly the same. I probably will need to move on but I hope that was helpful and that you feel better soon, all the very best.

Customer: replied 9 days ago.
One more thing. Is apple cider with mother recommended?

No I would just stick to what's been prescribed for now please.

Shahid Karim and 2 other Medical Specialists are ready to help you
Customer: replied 8 days ago.
Hello doc I've got some questions to ask if thats ok?

Hi sure, go ahead

Customer: replied 8 days ago.
With the lansoprazole I'm taking, can I take multivitamin tablets?. A brand called "Holland and barret" which you might if heard of them before.
Customer: replied 8 days ago.
It's just that I think that I heard that it can make some defiency in your body. I'm not sure if I can with your medical advice if I can or not

You absolutely can take them together, it wouldn't have a negative effect at all

Customer: replied 8 days ago.
Ah that's good then. I'm happy to hear about that
Customer: replied 6 days ago.
Hello Doctor. Is it normal to see undigested food in your stool when taking ppi tablets?.
Customer: replied 6 days ago.
Mostly I see noodles I had last night
Customer: replied 6 days ago.
Also I'm getting like diarrhea now which im worried now.

It certainly can happen but not necessarily due to the PPI, I wouldn't worry about it. Keep going.

Customer: replied 6 days ago.
Thanks doctor. I can start to feel my heartburn has calmed down taking these for a bit.However, I'm a bit concerned about my throat lately. I haven't mention this to my GP near my home but I've been having this hot sensation feeling half side of my throat at the back. It comes and goes and I don't know why. It ain't severe, I can eat and drink normal without any sort of pain while the sensation occurs. Is there link to what it could be?
Customer: replied 6 days ago.
I've been experiencing this for a week from this sensation

It's likely related to the reflux. I would give it time for all of the tissues to heal more and keep doing what you've been doing so far. All the best.

Customer: replied 4 days ago.
Hello Doctor. I want to stop taking ppi since my sytmoms has gotten better but I want to avoid acid rebound. Is there a strategy or some sort when it comes to stopping taking ppi?
Customer: replied 4 days ago.
Nevermind, I still wanna carry on with my ppi since I just wanna follow what my gp said. But is there a strategy to come off ppi in a few weeks?. I heard I could go down to 20mg from 40mg and so on

Hi, it's not really a major issue usually. I would simply halve the dose for a few days then halve the frequency for a few days then stop.

Customer: replied 4 days ago.
I've only got capsules that's the thing

Then just take one every other day at the end for a few days. It's not a major issue. All the best.

Customer: replied 4 days ago.
I also want to mention that I've been having severe diarrhea from these lansoprazole. I had been having this for 3 days and each day gets worse. Today, I woke up at 3am with severe pain on my belly and went to the toilet. During that time I had it twice. And then woke again at 11am with diarrhea. My stool looks wrong in every way. It's watery and stool is all broken up and bits of undigested food.

That likely is due to the PPI but will settle once off of it, while the stomach has a chance to heal. In the meantime just make sure you're drinking plenty of fluids each day. All the best.

Customer: replied 4 days ago.
Ain't that alarming though?. On the leaflet it says I should contact my gp if it happens a lot.